Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 214, NWS New Orleans, LA

December 22, 20114 counties in Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 22, 2011, 11:50 AM CST for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2011, 11:50 AM CST (17:50 UTC)
Expired
Dec 22, 2011, 12:29 PM CST
In force
39 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS

The radar

The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 4:36 AM CSTTornado WatchSPC7 hr
Dec 22, 10:00 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS54 KLIX 221750
SVRLIX
MSC045-047-059-109-221845-
/O.NEW.KLIX.SV.W.0214.111222T1750Z-111222T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
  LOUIS...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...ESCATAWPA...
  EAST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1245 PM CST

* AT 1146 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES WEST OF SAUCIER TO WAVELAND...OR ALONG A LINE
  EXTENDING FROM 15 MILES SOUTHEAST OF POPLARVILLE TO WAVELAND...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PASS CHRISTIAN BY 1155 AM CST...
  SAUCIER...LYMAN AND LONG BEACH BY 1205 PM CST...
  GULFPORT BY 1215 PM CST...
  BILOXI BY 1225 PM CST...
  ST. MARTIN BY 1230 PM CST...
  OCEAN SPRINGS BY 1240 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3034 8854 3033 8873 3041 8885 3037 8881
      3038 8902 3030 8929 3035 8929 3037 8934
      3035 8937 3031 8932 3022 8943 3022 8944
      3078 8940 3079 8934 3065 8933 3069 8923
      3068 8889 3074 8888 3073 8852
TIME...MOT...LOC 1750Z 269DEG 33KT 3070 8930 3029 8932

$$


24/RR
1 follow-up statement
146 
WWUS54 KLIX 221829
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1229 PM CST THU DEC 22 2011

MSC045-047-059-109-221840-
/O.CAN.KLIX.SV.W.0214.000000T0000Z-111222T1845Z/
PEARL RIVER MS-HANCOCK MS-JACKSON MS-HARRISON MS-
1229 PM CST THU DEC 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON...JACKSON...EASTERN
HANCOCK AND EAST CENTRAL PEARL RIVER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3034 8854 3033 8873 3041 8885 3037 8881
      3038 8902 3030 8929 3035 8929 3037 8934
      3035 8937 3031 8932 3022 8943 3022 8944
      3078 8940 3079 8934 3065 8933 3069 8923
      3068 8889 3074 8888 3073 8852
TIME...MOT...LOC 1830Z 269DEG 33KT 3071 8887 3030 8889

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:17 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 22, 11:17 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 AM CST THU DEC 22 2011

.UPDATE...
WE WILL CONTINUE TO CLEAR TORNADO WATCH FROM WEST TO EAST AS MAIN
LINE OF CONVECTION MOVES THROUGH. THIS LINE IS MOVING EAST AT 30
MPH WITH BETTER CONDITIONS FOR SUPERCELLS AS THE STORMS MOVE INTO
SOUTHEAST MISSISSIPPI. THE THREAT FOR LOUISIANA SHOULD BE
ESSENTIALLY OVER BY 1 PM.

&&

.AVIATION...
IFR CONDITIONS MOSTLY ASSOCIATED WITH CONVECTION IMPROVES TO MVFR
CEILINGS WITH FRONTAL PASSAGE. COLD AIR ADVECTION MAY LOWER
CEILINGS TO IFR AFTER 00Z AND PERSISTING THROUGH 23/18Z.  24/RR

&&

.PREV DISCUSSION... /ISSUED 747 AM CST THU DEC 22 2011/

UPDATE...

SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND MODERATELY
UNSTABLE SOUNDING WITH A PW OF 1.36 INCHES AND AN LI OF -1.7. A
NEAR SATURATED LAYER BETWEEN THE SURFACE AND 825 MB. AS A RESULT
AREAS OF VERY DENSE FOG DEVELOPED ONCE AGAIN OVERNIGHT LAST
NIGHT. WITH A WARM AND VERY MOIST SOUNDING IN PLACE THE HAIL
THREAT SHOULD BE MINIMAL. LIMITED CAPE VALUES OF ONLY 509 J/KG.
MODERATE TO STRONG WINDS VEERING FROM THE SOUTHEAST NEAR THE
SURFACE TO THE SOUTHWEST ALOFT RESULTING IN A HELICITY OF 332
M2/S2.

GP

PREV DISCUSSION... /ISSUED 359 AM CST THU DEC 22 2011/

SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER THE WESTERN GULF JUST OFF THE
COAST OF TEXAS. A WARM FRONT EXTENDS FROM THE LOW NORTHEASTWARD
THROUGH SOUTHEAST LOUISIANA AND INTO CENTRAL ALABAMA WHERE IT
JOINS A STATIONARY FRONT THAT EXTENDS TO ANOTHER LOW CENTERED OVER
MAINE.

A LARGE AREA OF SHOWERS AND EMBEDDED ELEVATED THUNDERSTORMS ARE
LOCATED TO THE NORTH AND NORTHEAST OF THE SURFACE LOW. THESE
SHOWERS AND THUNDERSTORMS ARE ON THE COLD SIDE OF THE WARM FRONT
AND ARE ASSOCIATED WITH ISENTROPIC LIFT OVER THE FRONTAL
BOUNDARY.

SHORT TERM...
THE SURFACE LOW OVER THE WESTERN GULF IS EXPECTED TO MOVE QUICKLY
NORTHEASTWARD TODAY IN RESPONSE TO A FAST MOVING UPPER SHORT WAVE.
THE LOW SHOULD MOVE THROUGH THE LOCAL FORECAST AREA DURING THE
MORNING HOURS...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. HAVE BUMPED POPS UP TO 100 PERCENT ACROSS MOST
OF THE AREA. REMEMBER THAT 100 PERCENT POPS DO NOT INDICATE THE
DURATION OF THE RAINFALL OR THE AMOUNT OF THE RAINFALL. MOST
RAINFALL WILL OCCUR ALONG AND BEHIND THE FRONT...AND I/VE TRIED TO
CAPTURE THAT TREND WITH DETAILED WEATHER GRIDS FOR THE FIRST 12
HOURS OF THE FORECAST.

STILL LOOKS LIKE THERE MIGHT BE A NARROW WINDOW OF TIME DURING
WHICH A FEW THUNDERSTORMS COULD BECOME STRONG TO MARGINALLY
SEVERE. AS THE LOW PASSES THROUGH THE REGION...ROUGHLY THE
SOUTHEASTERN HALF OF THE AREA WILL REMAIN IN THE WARM SECTOR WHERE
THUNDERSTORMS CAN BECOME SURFACE BASED. WE SHOULD HAVE PLENTY OF
MOISTURE WITH STRONG ONSHORE FLOW BRING HIGHER DEWPOINTS INTO THE
REGION. ADDITIONALLY...THE RIGHT ENTRANCE REGION OF A 100+ KT UPPER
JET STREAK SHOULD BE PASSING OVER THE AREA...WHICH WILL PROVIDE
PLENTY OF LIFT AS WELL. THE LIMITING FACTOR STILL LOOKS TO BE
THE PRESENCE OF ONLY MARGINAL INSTABILITY. CAPE VALUES STILL
FORECAST TO PEAK IN THE 500 TO 700 J/KG RANGE ACROSS MOST OF THE
AREA AND LI VALUES ARE ONLY SLIGHTLY NEGATIVE BOTTOMING OUT AROUND
-2.

THE STRONG ASCENT...AMPLE MOISTURE AND ADDED FRONTAL FORCING
SHOULD STILL ALLOW FOR THE DEVELOPMENT OF SQUALL LINE...OR AT LEAST
SOME SHORT LINE SEGMENTS...ALONG THE FRONT. THE BEST FORCING AND
INSTABILITY LOOK TO BE A BIT MORE REMOVED TO THE EAST AND
NORTHEAST OF THE LOCAL AREA. HOWEVER...ONE OR TWO STRONG TO SEVERE
STORMS CAN/T BE RULED OUT AND SPC CONTINUES TO INDICATE A SLIGHT
RISK OF SEVERE WEATHER ACROSS MUCH OF THE AREA. IT STILL LOOKS
LIKE THE AREA OF HIGHEST RISK WILL BE GENERALLY EAST OF THE
INTERSTATE 55 CORRIDOR.

AS FOR TIMING...BIGGEST THREAT SHOULD BE DURING THE MORNING HOURS
AS THE LOW PASSES THROUGH THE REGION. BY MID AFTERNOON...THE LOW
IS FORECAST TO BE OVER ALABAMA WITH A TRAILING COLD FRONT
EXTENDING SOUTHWESTWARD MOVING INTO THE COASTAL WATERS. ONCE THE
FRONT HAS PASSED THROUGH THE REGION...THE THREAT OF SEVERE WEATHER
WILL END.

THE MAIN THREAT FROM ANY STRONG/SEVERE THUNDERSTORMS WILL BE
STRONG/DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH STRONG
SOUTHERLY/SOUTHEASTERLY FLOW AT THE SURFACE TRANSITIONING TO
STRONG SOUTHWESTERLY FLOW ALOFT...STORM RELATIVE HELICITY WILL BE
NEARING 200 M2/S2. WITH THAT SAID AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.

BEHIND THE FRONT...COLDER AND DRIER AIR WILL MOVE INTO THE
REGION...BRINGING MORE SEASONABLE TEMPERATURES BACK TO THE AREA.

LONG TERM...
WITH AN ELONGATED TROUGH EXTENDING BACK INTO THE SOUTHWESTERN
CONUS TOWARD A SLOWLY MOVING UPPER LOW...THE LOCAL AREA WILL REMAIN
UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWESTERLY FLOW. THIS WILL
CONTINUE TO RESULT IN HIGH CLOUDS STREAMING THROUGH THE AREA...SO
WE/RE NOT EXPECTING TOTAL CLEARING BEHIND THE FRONT. SHOULD KEEP
SCT TO BKN HIGH LEVEL CLOUDS.

THE UPPER LOW WILL BEGIN TO EJECT OUT OF THE SOUTHWESTERN CONUS
LATE FRIDAY NIGHT AND INTO SATURDAY. THIS SHOULD INDUCE THE
DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE WESTERN GULF SIMILAR
TO TODAY/S SYSTEM. THIS LOW IS EXPECTED TO TAKE A MORE SOUTHERLY
TRACK COMPARED TO TODAY/S LOW...HOWEVER. WITH THAT SAID...IT DOES
NOT LOOK LIKE THE WARM FRONT/WARM SECTOR WILL MOVE FAR ENOUGH
NORTH TO RESULT IN ANY THUNDERSTORMS ACROSS THE AREA. WE SHOULD
STILL SEE A VERY LARGE AREA OF ISENTROPIC LIFT RESULTING IN
NUMEROUS RAIN SHOWERS SATURDAY NIGHT.

SHOWERS WILL LIKELY LINGER INTO THE SUNDAY MORNING HOURS...BUT
SHOULD TAPER OFF FROM WEST TO EAST LATE IN THE MORNING AND DURING
THE EARLY AFTERNOON. ANOTHER SHORT WAVE PASSES THROUGH THE AREA ON
TUESDAY...BUT WILL HAVE NO MOISTURE TO WORK WITH...SO NO MENTION
OF SHOWERS OR THUNDERSTORMS WITH THAT SYSTEM.

AVIATION...
WARM FRONT MOVING NORTH OF THE LAST TWO SITES...BTR AND MCB.
VISIBILITY HAS IMPROVED ABOVE AT LEAST 1SM THUS FAR AND PREVAILING
VIS BELOW A 1/4SM MAY BE LIMITED TO NORTH OF THE FRONT. CONDITIONS
WILL IMPROVE TO IFR CONDITIONS WITH ASCENDING CEILING THROUGH MID
MORNING WITH AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. A
SURFACE LOW AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON. MVFR TO VFR CONDITIONS WILL
GENERALLY PREVAIL BY THE LATE AFTERNOON AND EARLY EVENING HOURS.

MARINE...
AREAS OF DENSE FOG HAVE SHROUDED OVER THE NEAR SHORE WATERS AND
TIDAL LAKES THIS MORNING BUT SHOULD LIFT SOUTHERLY FLOW
STRENGTHENING. ONSHORE FLOW WILL CONTINUE TO INCREASE TODAY AS LOW
PRESSURE ON BOUNDARY MOVES THROUGH REGION. FRONT WILL MOVE THROUGH
THE REGION TONIGHT WITH NORTH AND NORTHEAST FLOW SPREADING OVER THE
AREA. NORTHEAST WINDS WILL PERSIST OVER COASTAL WATERS THROUGH THE
WEEKEND...AND MAY BE BRISK AS THE PRESSURE GRADIENT WILL REMAIN
TIGHT FRIDAY THROUGH SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  41  60  40 / 100  10  10  10
BTR  66  46  63  43 / 100  10  10  10
ASD  71  45  63  45 / 100  10  10  10
MSY  71  47  63  47 / 100  10  10  10
GPT  72  46  64  46 / 100  20  10  10
PQL  74  46  64  44 / 100  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 22, 4:55 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CST THU DEC 22 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
455 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AS A SURFACE LOW
AND COLD FRONT MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE
STRONG AND DAMAGING WINDS ASSOCIATED WITH BOWING LINE SEGMENTS.
HOWEVER...ONE OR TWO WEAK AND SHORT LIVED TORNADOES WILL ALSO BE
POSSIBLE. THE THREAT WILL ADVANCE FROM WEST TO EAST DURING THE
MORNING HOURS AND WILL THEN TAPER OFF AS THE FRONT PASSES THROUGH
THE REGION DURING THE LATE MORNING AND EARLY AFTERNOON.

STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE COLD FRONT WILL
PRODUCE HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY. AN
EXERCISE CAUTION STATEMENT IS IN EFFECT FOR THE TIDAL LAKES AND
THE MISSISSIPPI SOUND THROUGH 6 PM CST. FOR THE REMAINDER OF THE
GULF WATERS...INCLUDING CHANDELEUR AND BRETON SOUNDS...A SMALL
CRAFT ADVISORY IS IN EFFECT THROUGH 6 PM CST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE COASTAL
WATERS FRIDAY THROUGH MONDAY. EXERCISE CAUTION STATEMENTS WILL
LIKELY BE NECESSARY. WINDS MAY BRIEFLY RISE TO ADVISORY CRITERIA
ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.

95/DM

In the hours before

Local storm report, Dec 22, 10:40 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     TSTM WND DMG     INDEPENDENCE            30.64N 90.51W
12/22/2011                   TANGIPAHOA         LA   EMERGENCY MNGR

            LARGE OAK TREE DOWNED ON BLACK CAT ROAD

&&

MM
Local storm report, Dec 22, 10:51 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     TSTM WND DMG     TYLERTOWN               31.12N 90.14W
12/22/2011                   WALTHALL           MS   LAW ENFORCEMENT

            TREES DOWN AT KIRKLIN ROAD AND US HIGHWAY 198

&&

MM
Special weather statement, Dec 22, 10:51 AM CST, 59 minutes before
LAZ039-040-MSZ077-080>082-221845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CST THU DEC 22 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...
HARRISON COUNTY...WASHINGTON PARISH...

AT 1046 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 25 MILES NORTHWEST OF POPLARVILLE
TO 13 MILES WEST OF EDEN ISLE...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SLIDELL AIRPORT BY 1100 AM...
  SLIDELL AND EDEN ISLE BY 1105 AM...
  PEARL RIVER...PICAYUNE AND MCNEIL BY 1110 AM...
  POPLARVILLE BY 1115 AM...
  STENNIS SPACE CENTER AND PEARLINGTON BY 1125 AM...
  KILN BY 1140 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Dec 22, 11:00 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     TSTM WND DMG     2 NE DESTREHAN          29.98N 90.35W
12/22/2011                   ST. CHARLES        LA   EMERGENCY MNGR

            AWNING BLOWN ONTO A CAR IN A RESIDENTIAL AREA IN ST. ROSE

&&

MM
Local storm report, Dec 22, 11:23 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
12/22/2011  M51.00 MPH       ORLEANS            LA   ASOS

            LAKEFRONT AIRPORT ASOS RECORDED 44 KNOT OR 51 MPH WIND
            GUST.

&&

FREVITTE
Local storm report, Dec 22, 11:36 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     4 NW SLAUGHTER          30.76N 91.19W
12/22/2011                   EAST FELICIANA     LA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON HIGHWAY 412 WEST BETWEEN
            SLAUGHTER AND JACKSON.

0823 AM     TSTM WND DMG     6 S NORWOOD             30.88N 91.11W
12/22/2011                   EAST FELICIANA     LA   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED ON HIGHWAY 956 NEAR
            INTERSECTION OF HWY 10 AND HWY 19 SOUTH OF WILSON.

0827 AM     TSTM WND DMG     NORWOOD                 30.96N 91.11W
12/22/2011                   EAST FELICIANA     LA   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED ON HIGHWAY 19 IN NORWOOD.
            HIGHWAY CLOSED FOR A PERIOD OF TIME.

&&

MM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:38 AM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson52 min
Dec 22, 8:28 AM CSTSevere Thunderstorm WarningLIXAmite36 min
Dec 22, 8:58 AM CSTSevere Thunderstorm WarningLIXAmite, Pike, Walthall62 min
Dec 22, 11:04 AM CSTSevere Thunderstorm WarningLIXPearl River40 min
Dec 22, 11:19 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson, Pearl River56 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.